Alert archive / Iowa / Wind Chill Advisories in 2013

Wind Chill Advisory 2, NWS Quad Cities, IA

January 21, 201312 counties in Iowa; 8 counties in Illinois

NWS Quad Cities, IA issued this wind chill advisory at Jan 21, 2013, 3:09 PM CST for 12 counties in Iowa; 8 counties in Illinois. It took effect at Jan 21, 2013, 6:00 PM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2013, 3:09 PM CST (21:09 UTC)
In effect from
Jan 21, 2013, 6:00 PM CST
Expired
Jan 22, 2013, 7:20 AM CST
In force
13 hr
Issued by
NWS Quad Cities, IA

Counties Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Linn County, IA, Muscatine County, IA, Scott County, IA, Bureau County, IL, Carroll County, IL, Henry County, IL, Jo Daviess County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 35 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.2 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2013-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2013-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
791 m above ground
0-6 km bulk shear
98 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

458 
WWUS43 KDVN 212109
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
309 PM CST MON JAN 21 2013

...VERY COLD CONDITIONS TO CONTINUE...

.AN ARCTIC AIR MASS HAS SETTLED ACROSS THE REGION...BRINGING COLD
TEMPERATURES. THE COMBINATION OF COLD TEMPERATURES AND WIND WILL
PUSH WIND CHILLS INTO THE 20 TO 25 BELOW RANGE TONIGHT AND TUESDAY
MORNING. 

IAZ040>042-051>054-064>068-ILZ001-002-007-009-015-220515-
/O.EXP.KDVN.WC.Y.0001.000000T0000Z-130121T2100Z/
/O.NEW.KDVN.WC.Y.0002.130122T0000Z-130122T1700Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JOHNSON-CEDAR-
CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
ROCK ISLAND-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...IOWA CITY...
TIPTON...CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...GALENA...
FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE...
ROCK ISLAND
309 PM CST MON JAN 21 2013

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 11 AM
CST TUESDAY...
...WIND CHILL ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
11 AM CST TUESDAY.

* TIMING...DANGEROUS WIND CHILL VALUES WILL START UP AGAIN THIS
  EVENING AND CONTINUE INTO TUESDAY MORNING.

* WIND CHILL READINGS...AS LOW AS 20 TO 24 BELOW.

* MINIMUM TEMPERATURES...8 BELOW TO AROUND ZERO.

* WINDS...NORTHWEST 10 TO 15 MPH. GUSTS UP TO 25 MPH IN THE
  EVENING.

* IMPACTS...FROSTBITE CAN EASILY OCCUR IF YOU ARE EXPOSED TO THE 
  ELEMENTS FOR MORE THAN 30 MINUTES WITHOUT PROPER WINTER 
  WEATHER CLOTHING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.
FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS.

&&

$$

IAZ063-076>078-087-ILZ024-212215-
/O.EXP.KDVN.WC.Y.0001.000000T0000Z-130121T2100Z/
IOWA-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-MERCER-
INCLUDING THE CITIES OF...MARENGO...SIGOURNEY...WASHINGTON...
WAPELLO...FAIRFIELD...ALEDO
309 PM CST MON JAN 21 2013

...WIND CHILL ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON...

WIND CHILL VALUES HAVE IMPROVED TO 15 BELOW OR BETTER THIS
AFTERNOON. TONIGHT WIND CHILL VALUES ARE NOT EXPECTED TO APPROACH
DANGEROUS VALUES. THUS...THE WIND CHILL ADVISORY HAS BEEN ALLOWED
TO EXPIRE.

$$

ILZ016>018-220515-
/O.NEW.KDVN.WC.Y.0002.130122T0000Z-130122T1700Z/
HENRY IL-BUREAU-PUTNAM-
INCLUDING THE CITIES OF...KEWANEE...PRINCETON...HENNEPIN
309 PM CST MON JAN 21 2013

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 11 AM
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
11 AM CST TUESDAY.

* TIMING...DANGEROUS WIND CHILL VALUES WILL DEVELOP THIS
  EVENING AND CONTINUE INTO TUESDAY MORNING.

* WIND CHILL READINGS...AROUND 20 BELOW.

* MINIMUM TEMPERATURES...AROUND ZERO.

* WINDS...NORTHWEST 10 TO 15 MPH. GUSTS UP TO 25 MPH IN THE
  EVENING.

* IMPACTS...FROSTBITE CAN EASILY OCCUR IF YOU ARE EXPOSED TO THE 
  ELEMENTS FOR MORE THAN 30 MINUTES WITHOUT PROPER WINTER 
  WEATHER CLOTHING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. 
FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE
CONDITIONS.

&&

$$
4 follow-up statements
843 
WWUS43 KDVN 220248
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
848 PM CST MON JAN 21 2013

...VERY COLD CONDITIONS TO CONTINUE...

.AN ARCTIC AIR MASS HAS SETTLED ACROSS THE REGION...BRINGING COLD
TEMPERATURES. THE COMBINATION OF COLD TEMPERATURES AND WIND WILL
PUSH WIND CHILLS INTO THE 20 TO 25 BELOW RANGE TONIGHT AND
TUESDAY MORNING.

IAZ040>042-051>054-064>068-ILZ001-002-007-009-015>018-221100-
/O.CON.KDVN.WC.Y.0002.000000T0000Z-130122T1700Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JOHNSON-CEDAR-
CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...IOWA CITY...
TIPTON...CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...GALENA...
FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE...
ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN
848 PM CST MON JAN 21 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST
TUESDAY...

* TIMING...DANGEROUS WIND CHILL VALUES WILL START UP AGAIN THIS 
  EVENING AND CONTINUE INTO TUESDAY MORNING.

* WIND CHILL READINGS...AS LOW AS 20 TO 24 BELOW.

* MINIMUM TEMPERATURES...8 BELOW TO AROUND ZERO.

* WINDS...NORTHWEST 10 TO 15 MPH. GUSTS UP TO 20 MPH IN THE
  EVENING.

* IMPACTS...FROSTBITE CAN EASILY OCCUR IF YOU ARE EXPOSED TO THE 
  ELEMENTS FOR MORE THAN 30 MINUTES WITHOUT PROPER WINTER 
  WEATHER CLOTHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.
FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS.

&&

$$

NICHOLS
028 
WWUS43 KDVN 220918
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
318 AM CST TUE JAN 22 2013

...VERY COLD CONDITIONS TO CONTINUE...

.AN ARCTIC AIR MASS HAS SETTLED ACROSS THE REGION...BRINGING COLD
TEMPERATURES. THE COMBINATION OF COLD TEMPERATURES AND WIND WILL
PUSH WIND CHILLS INTO THE 20 TO 25 BELOW ZERO RANGE THIS MORNING.
IMPROVING CONDITIONS ARE EXPECTED BETWEEN 930 AM AND 1030 AM
TODAY...WITH WIND CHILLS REMAINING AROUND ZERO THIS AFTERNOON.

IAZ040>042-051>054-064>068-ILZ001-002-007-009-015>018-221700-
/O.CON.KDVN.WC.Y.0002.000000T0000Z-130122T1700Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JOHNSON-CEDAR-
CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...IOWA CITY...
TIPTON...CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...GALENA...
FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE...
ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN
318 AM CST TUE JAN 22 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

* TIMING...THE COLDEST WIND WILLS WILL LAST THROUGH MID MORNING.

* WIND CHILL READINGS...AS LOW AS 22 BELOW.

* MINIMUM TEMPERATURES...6 BELOW TO AROUND ZERO.

* WINDS...NORTHWEST AROUND 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.
FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS.

&&

$$


ERVIN
123 
WWUS43 KDVN 221209
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
609 AM CST TUE JAN 22 2013

...VERY COLD CONDITIONS TO CONTINUE...

.AN ARCTIC AIR MASS HAS SETTLED ACROSS THE REGION...BRINGING COLD
TEMPERATURES. THE COMBINATION OF COLD TEMPERATURES AND WIND WILL
PUSH WIND CHILLS INTO THE 20 TO 25 BELOW ZERO RANGE THIS MORNING.
IMPROVING CONDITIONS ARE EXPECTED BETWEEN 930 AM AND 1030 AM
TODAY...WITH WIND CHILLS REMAINING AROUND ZERO THIS AFTERNOON.

IAZ064>068-ILZ009-015>018-221315-
/O.CAN.KDVN.WC.Y.0002.000000T0000Z-130122T1700Z/
JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT-WHITESIDE-ROCK ISLAND-
HENRY IL-BUREAU-PUTNAM-
INCLUDING THE CITIES OF...IOWA CITY...TIPTON...CLINTON...
MUSCATINE...BETTENDORF...DAVENPORT...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN
609 AM CST TUE JAN 22 2013

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE
WIND CHILL ADVISORY.

LIGHT WINDS AND TEMPERATURES NEAR ZERO HAVE RESULTED IN WIND
CHILLS OF -10 TO -14 EARLY THIS MORNING. WINDS ARE NO LONGER
EXPECTED TO COMBINE WITH THE COLD TEMPERATURES TO PRODUCE WIND
CHILLS OF -20 OR COLDER TODAY.

$$

IAZ040>042-051>054-ILZ001-002-007-221700-
/O.CON.KDVN.WC.Y.0002.000000T0000Z-130122T1700Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JO DAVIESS-
STEPHENSON-CARROLL-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...GALENA...FREEPORT...
MOUNT CARROLL
609 AM CST TUE JAN 22 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

* TIMING...IMPROVEMENT OF WIND CHILLS SHOULD BE SEEN BETWEEN 9 AND
  10 AM.

* WIND CHILL READINGS...AS LOW AS 20 BELOW.

* MINIMUM TEMPERATURES...6 BELOW TO AROUND ZERO.

* WINDS...NORTHWEST 5 MPH OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.
FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS.

&&

$$


ERVIN
429 
WWUS43 KDVN 221320
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
720 AM CST TUE JAN 22 2013

...COLD TEMPERATURES CONTINUE WITH VERY LITTLE WIND...

.THE WIND CHILL ADVISORY HAS BEEN CANCELLED. WIND CHILLS ARE NOT
EXPECTED TO FALL BELOW -20 TODAY...AND HAVE ONLY BEEN WIDESPREAD
IN THE -12 TO -18 RANGE MOST OF THE NIGHT. WHILE COLD...THIS IS
NOT REPRESENTATIVE OF A DANGEROUS WIND CHILL THREAT AND THE
ADVISORY HAS BEEN CANCELLED.

IAZ040>042-051>054-ILZ001-002-007-221430-
/O.CAN.KDVN.WC.Y.0002.000000T0000Z-130122T1700Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JO DAVIESS-
STEPHENSON-CARROLL-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...GALENA...FREEPORT...
MOUNT CARROLL
720 AM CST TUE JAN 22 2013

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE
WIND CHILL ADVISORY.

WIND CHILLS OF ZERO TO -15 ARE POSSIBLE EARLY TODAY...BEFORE
TEMPERATURES RISE ABOVE ZERO WITH LIGHT WINDS RESULTING IN WIND
CHILLS OF ZERO TO -10 AFTER 9 AM. THE WIND CHILL ADVISORY HAS BEEN
CANCELLED. 

$$


ERVIN

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind chill advisory went out at Jan 21, 2:56 PM CST, 13 minutes earlier.

Area forecast discussion, Jan 21, 2:56 PM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
256 PM CST MON JAN 21 2013

.SYNOPSIS...
A STRONG SURFACE RIDGE EXTENDS FROM NORTH DAKOTA SOUTHEAST TO
WESTERN IOWA...WITH NORTHWEST FLOW ACROSS MOST OF THE FORECAST
AREA. A LOW PRESSURE SYSTEM OVER THE GREAT LAKES HAS CAUSED A
TIGHTENED PRESSURE GRADIENT OVER THE FORECAST AREA...PRODUCING THE
BLUSTERY CONDITIONS WE HAVE TODAY. TEMPERATURES ARE STILL COLDER
THAN THEY WERE AT MIDNIGHT LAST NIGHT...AND THE MAXIMUM
TEMPERATURES FOR THE DAY WILL LIKELY HAVE BEEN FROM THAT TIME. A
VERY NON-DIURNAL DAY. THE COLD FRONT/SURGE OF COLD AIR THAT MOVED
THROUGH THE AREA DURING THE EARLY MORNING HOURS HAS NOW MOVED
ALMOST TO ST LOUIS...AND EAST INTO INDIANA. AT UPPER LEVELS THE
STRONG NORTHWEST FLOW CONTINUES WITH A STRONG UPPER LEVEL TROUGH
OVER THE MIDWEST. THIS TROUGH CONTINUES TO DEEPEN WITH HEIGHT
FALLS OVER MUCH OF THE MIDWEST THIS MORNING AT 12Z.
LE

&&

.SHORT TERM...
COLD CONDITIONS TO CONTINUE THROUGH THE NEXT 24 HOURS WITH THE
NORTHWEST UPPER LEVEL FLOW REMAINING OVER THE AREA. WINDS TO
GRADUALLY DECREASE THIS AFTERNOON AND EVENING...AND BY 00Z SHOULD
BE AROUND 12MPH FOR THE REMAINDER OF THE NIGHT AND INTO TUESDAY.
HOWEVER...WITH THE VERY COLD AIRMASS MOVING INTO THE AREA WE ARE
LOOKING AT A VERY COLD NIGHT. WE ARE GOING TO HAVE SOME CIRRUS
MOVING OVER THE AREA...AND WINDS WILL STAY UP OVERNIGHT...AND
WITHOUT SNOW COVER WE ARE NOT GOING TO GET AS COLD AS WE
COULD...BUT IT WILL STILL BE IN THE 0 TO 10 BELOW RANGE OVER THE
NORTH...AND 0 TO 5 ABOVE SOUTH. UNFORTUNATELY THOUGH WINDS WILL
STAY UP...IT WILL JUST CONTINUE TO ADVECT IN THE COLD AIRMASS.
UPSTREAM TEMPERATURES TODAY HAVE ONLY BEEN IN THE SINGLE DIGITS OR
EVEN NEGATIVE ALL DAY. THIS COLD AIR COMBINED WITH THE WINDS WILL
PRODUCE DANGEROUS WIND CHILL VALUES OVERNIGHT AND TUESDAY
MORNING...SO HAVE GONE AHEAD AND ISSUED THE ADVISORY STARTING AT
00Z AND CONTINUING THROUGH 17Z TUESDAY. TUESDAY AN INTERESTING
CHANNELED VORT MAX WILL DROP THROUGH THE NORTHWEST FLOW...BUT WILL
ALSO BE ACCOMPANIED BY SOME MID LEVEL FRONTOGENSIS AND
CONVERGENCE...WHICH ARE EXPECTED TO PRODUCE SOME SNOW. THIS
FEATURE IS GOING TO START OUT OVER EASTERN NEBRASKA DURING THE
MORNING...AND GRADUALLY PROGRESS EAST DURING THE DAY. IT MAY GET
INTO THE SOUTHWEST PORTION OF THE FORECAST AREA AFTER 3PM...SO
HAVE INCLUDED SOME FLURRIES. OTHERWISE DURING THE DAY WE ARE ONLY
GOING TO GET SOME INCREASING HIGH CLOUDS. WE DO NOT GET INTO ANY
WARM AIR ADVECTION UNTIL LATE IN THE DAY...SO TUESDAY WILL BE
ANOTHER COLD ONE WITH HIGHS AROUND 10 NORTH WITH TEENS ELSEWHERE.
LE

.LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY...
TUES NIGHT/WED MORNING MAY BE A BIT MORE INTERESTING THAN PREVIOUSLY
THOUGHT.

AT 18Z/21 FLURRIES AND SOME -SN WHERE OCCURRING ACROSS PARTS OF
NE/SD. CAREFUL ANALYSIS OF WHAT IS GOING ON INDICATES PWATS OF AT
LEAST 0.25 INCH OR 0.5-1 G/KG OF MOISTURE WITH WIND/MOISTURE
CONVERGENCE IN THE 800-900MB LAYER. CONDENSATION PRESSURE DEFICITS
IN THE SAME LAYER WERE ALSO 30 OR LESS WHILE 700MB RH WAS 90 PERCENT
OR HIGHER WITH A THETA E GRADIENT.

MOVING THESE FEATURES INTO THE FUTURE BRINGS THEM ACROSS THE CWFA
TUESDAY NIGHT BUT THE WIND/MOISTURE CONVERGENCE WEAKENS IN A
MAJORITY OF THE MODELS. IT IS POSSIBLE THAT MODEL SMOOTHING OF THESE
SUBTLE FEATURES IS OCCURRING. IF ACTUAL -SN OCCURS WITH THE FLURRIES
TUES NIGHT THERE IS A GOOD PROBABILITY THAT IT WILL BE IN BANDS.

GOING ON THE SCENARIO OF BANDED -SN OCCURRING AND USING THE 700MB RH
AS A TIMING FEATURE...FLURRIES WITH A BAND OF -SN WILL MOVE INTO THE
CWFA TUESDAY EVENING AND COVER ALL BUT THE NORTHEAST QUARTER OF THE
CWFA BY MIDNIGHT. AFTER MIDNIGHT THE FLURRY ACTIVITY WILL SLOWLY IN
THE SOUTHWEST WITH ONE OR MORE NARROW BANDS OF -SN ACROSS THE
NORTHERN CWFA. WHERE -SN DOES OCCUR IT SHOULD BE NO MORE THAN A
DUSTING.

FLURRIES OVER ROUGHLY THE NORTHEAST HALF OF THE CWFA AT SUNRISE
WEDNESDAY WILL END DURING THE MORNING AS CONDENSATION PRESSURE
DEFICITS RISE. SKIES ARE THEN EXPECTED TO CLEAR DURING THE AFTERNOON
AS THE NEXT COLD HIGH PRESSURE BUILDS INTO THE WESTERN GREAT LAKES.

WED NIGHT WILL BE QUIET BUT COLD WITH INCREASING CLOUDS LATE AS THE
HIGH MOVES SLOWLY EAST. ATTENTION THEN TURNS TO THE LATE WEEK SYSTEM.

DPROG/DT OF THE MODELS SHOWS THE HIGH AT SUNRISE THURSDAY TRENDING
STRONGER WHICH WAS EXPECTED. AS A RESULT...THE MORNING HOURS WILL
REMAIN DRY WITH INCREASING CLOUDS. WHEN PRECIPITATION DEVELOPS
THURSDAY AFTERNOON WILL BE HOW FAST TOP DOWN SATURATION OCCURS.
SINCE THE HIGH IS TRENDING STRONGER...THE DEPTH OF THE DRY AIR WILL
BE GREATER AND TAKE LONGER TO SATURATE. IT IS CONCEIVABLE THAT -SN
MAY NOT BREAK OUT UNTIL LATE AFTERNOON OR EARLY EVENING.

THURSDAY NIGHT ON...
MODEL CONSENSUS GIVES CHC POPS THURS NIGHT WHICH WILL TREND HIGHER
WITH TIME. DPROG/DT OF THE MODELS SHOW PHASING ISSUES OCCURRING WITH
THIS SYSTEM WITH SOME RUNS MORE PHASED AND OTHERS MORE SHEARED.
REGARDLESS...THE AREA WILL SEE LIGHT PRECIPITATION IN THE FORM OF
SNOW THURSDAY NIGHT. AMOUNTS ARE STILL UNKNOWN AT THIS TIME DUE TO
WHERE THE MAIN FEATURES WILL TRACK BUT MEASURABLE SNOW APPEARS
LIKELY.

MODEL CONSENSUS HAS SCHC POPS ON FRIDAY WHICH MAY INCREASE WITH TIME
IF THE SYSTEM SLOWS DOWN FURTHER. ADDITIONAL ENERGY DROPPING IN
BEHIND THE SYSTEM FRIDAY MAY ALLOW LIGHT PRECIPITATION TO PERSIST
FOR MUCH OF THE DAY.

FRI NIGHT THROUGH SATURDAY NIGHT ANOTHER CANADIAN HIGH DROPS DOWN
INTO THE MIDWEST RESULTING IN QUIET BUT COLD CONDITIONS.

SUNDAY AND THEN AGAIN ON MONDAY THE MODEL CONSENSUS HAS SCHC POPS AS
WEAK FEATURES MOVE THROUGH THE AREA ON WAA. TEMPERATURES WILL BE
MODERATING DURING THIS TIME PERIOD WITH READINGS REACHING AND THEN
GOING ABOVE NORMAL.              ..08..

&&

.AVIATION... /ISSUED 1135 AM CST MON JAN 21 2013/

VFR CONDITIONS TO CONTINUE THE NEXT 24 HOURS. GUSTY NORTHWEST WINDS
AROUND 15KTS WITH GUSTS 20-25KTS ARE EXPECTED TO CONTINUE FOR A
FEW MORE HOURS BEFORE DECREASING TO 10-15KTS LATER THIS AFTERNOON.
AFTER SUNSET WINDS TO DECREASE STILL FURTHER TO AROUND
10KTS FOR OVERNIGHT...STILL NORTHWEST. TUESDAY MORNING NORTHWEST
WINDS TO INCREASE SLIGHTLY TO 10-15KT. SOME HIGH CLOUDS EXPECTED
TO GRADUALLY INCREASE TONIGHT AND TUESDAY FOR MAINLY KBRL AND
KCID...BUT ALL ABOVE 10KFT.   LE

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 11 AM CST
     TUESDAY FOR BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-
     JACKSON- JOHNSON-JONES-LINN-MUSCATINE-SCOTT.

IL...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 11 AM CST
     TUESDAY FOR BUREAU-CARROLL-HENRY IL-JO DAVIESS-PUTNAM-ROCK
     ISLAND-STEPHENSON-WHITESIDE.

MO...NONE.
&&
Hazardous weather outlook, Jan 21, 4:14 AM CST, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
414 AM CST MON JAN 21 2013

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-221015-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
414 AM CST MON JAN 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A WIND CHILL ADVISORY CONTINUE THROUGH EARLY AFTERNOON FOR AREAS
GENERALLY ALONG AND NORTH OF A LINE FROM IOWA CITY TO FREEPORT
ILLINOIS. IN THAT AREA...WIND CHILLS TODAY WILL RANGE FROM -20 TO
-27 THROUGH EARLY AFTERNOON...BEFORE WINDS SOMEWHAT DECREASE
DURING THE MID AFTERNOON HOURS. ELSEWHERE...IT WILL ALSO BE VERY
COLD...WITH WIND CHILLS OF -10 TO -20 COMMON THROUGH THE DAY.

TONIGHT...TEMPERATURES AFTER MID EVENING ARE EXPECTED TO FALL WELL
BELOW ZERO OVER THE OUTLOOK AREA GENERALLY ALONG AND NORTH OF
INTERSTATE 80 IN IOWA AND ILLINOIS. WINDS OF 10 TO 15 MPH
TONIGHT...WILL LIKELY RESULT IN ANOTHER WIND CHILL ADVISORY BEING
REQUIRED FOR WIND CHILLS BELOW -20 ONCE AGAIN INTO TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

BITTERLY COLD WIND CHILLS OF -10 TO -23 WILL CONTINUE THROUGH LATE
TUESDAY MORNING ACROSS MUCH OF THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

ERVIN/12

Nearby

Wind Chill Advisories in Iowa, 2013Wind Chill Advisories in Illinois, 2013Every wind chill advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.